Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 44, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 1, 2007, 9:28 PM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2007, 9:28 PM CDT (02:28 UTC)
- Expired
- Jul 1, 2007, 11:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
Counties Jim Hogg County, TX, Zapata County, TX
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2566 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 020229
FFWBRO
TXC247-505-020430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
928 PM CDT SUN JUL 1 2007
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITY OF HEBBRONVILLE...
NORTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 1130 PM CDT
* AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. THIS
THUNDERSTORM IS ON A LINE FROM HEBBRONVILLE TO JUST NORTH OF
ZAPATA...AND IS MOVING SOUTHWARD AROUND 5 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANDADO AND
ESCOBA
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2712 9850 2687 9933 2692 9933 2694 9939
2701 9940 2703 9945 2707 9946 2713 9943
2727 9946 2730 9937 2739 9853
$$
JS2 follow-up statements
000
WGUS74 KBRO 020319
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1018 PM CDT SUN JUL 1 2007
TXC247-505-020430-
JIM HOGG TX-ZAPATA TX-
1018 PM CDT SUN JUL 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
NORTHERN ZAPATA AND NORTHERN JIM HOGG COUNTIES...
AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF
HEBBRONVILLE TO 20 MILES WEST OF ESCOBA...OR ALONG A LINE EXTENDING
FROM 10 MILES SOUTHEAST OF HEBBRONVILLE TO 7 MILES EAST OF SAN
YGNACIO...MOVING SOUTH AT 5 MPH.
DOPPLER RADAR HAS ESTIMATED ISOLATED AREAS OF ZAPATA COUNTY
RECEIVING 6 INCHES OF RAINFALL IN THE LAST THREE HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANDADO
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 2712 9850 2687 9933 2692 9933 2694 9939
2701 9940 2703 9945 2707 9946 2713 9943
2727 9946 2730 9937 2739 9853
$$
JS000
WGUS74 KBRO 020404
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1103 PM CDT SUN JUL 1 2007
TXC247-505-020430-
JIM HOGG TX-ZAPATA TX-
1103 PM CDT SUN JUL 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
NORTHERN ZAPATA AND NORTHERN JIM HOGG COUNTIES...
AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF
HEBBRONVILLE TO 8 MILES SOUTHWEST OF ESCOBA...OR ALONG A LINE
EXTENDING FROM 13 MILES SOUTHEAST OF HEBBRONVILLE TO 11 MILES
NORTHEAST OF ZAPATA...MOVING SOUTH AT 5 MPH.
THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
THUNDERSTORMS IN THESE AREAS HAVE PRODUCED AROUND 3 INCHES OF RAIN
DURING THE PAST 3 HOURS. THIS AREA HAS RECEIVED SIGNIFICANT RAINFALL
DURING THE PAST COUPLE DAYS...WITH CURRENT RAIN ONLY AGGRAVATING THE
SITUATION.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2712 9850 2687 9933 2692 9933 2694 9939
2701 9940 2703 9945 2707 9946 2713 9943
2727 9946 2730 9937 2739 9853
$$
JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 6:40 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 1, 6:40 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 640 PM CDT SUN JUL 1 2007 .DISCUSSION...ISSUED AN UPDATED ZONE FORECAST A SHORT TIME AGO TO ACCOUNT FOR BLOSSOMING SHOWERS AND THUNDERSTORMS WITH EMBEDDED HEAVY RAINFALL OVER ZAPATA...STARR...AND JIM HOGG COUNTY...WITH ADDITIONAL ACTIVITY JUST ACROSS THE RIO GRANDE RIVER OVER MEXICO AND MOVING NORTH. WILL CONTINUE TO MONITOR FOR THE POTENTIAL FOR FLASH FLOODING THIS EVENING AND EARLY TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 89 79 90 / 20 30 20 30 BROWNSVILLE 78 91 78 91 / 30 50 20 30 HARLINGEN 77 91 77 92 / 30 50 20 30 MCALLEN 76 93 77 93 / 50 50 20 30 RIO GRANDE CITY 76 93 76 94 / 60 40 30 30 SOUTH PADRE ISLAND 80 87 80 87 / 10 10 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...TOMASELLI/66
Hazardous weather outlook, Jul 1, 6:19 AM CDT, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 619 AM CDT SUN JUL 1 2007 TXZ248>257-021000- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 619 AM CDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. A FEW STORMS WILL PRODUCE BRIEF HEAVY RAINFALL RESULTING IN PONDING ON AREA ROADS AND OVER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MIDDLE WEEK. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL WITH LOCALIZED FLOODING REMAINING POSSIBLE THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Jul 1, 8:17 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
817 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM DOWNBURST EL SAUZ 26.57N 98.87W
07/01/2007 STARR TX TRAINED SPOTTER
TRAINED SPOTTER AT AEROSTAT IN EL SAUZ REPORTED TWO TREES
FELLED BY MEASURED WINDS OF 61.8 KNOTS. EACH TREE 1 FOOT
IN DIAMETER AND 20 FEET TALL. ALSO MARBLE SIZE HAIL.
&&
TOMASELLILocal storm report, Jul 1, 8:40 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
840 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM FUNNEL CLOUD 1 N RIO GRANDE CITY 26.39N 98.83W
07/01/2007 STARR TX LAW ENFORCEMENT
DPS TROOPER REPORTED FUNNEL CLOUD 1 MILE NORTH OF RIO
GRANDE CITY ON 3167.
&&
TOMASELLILocal storm report, Jul 1, 9:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
908 PM CDT SUN JUL 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM FLASH FLOOD EL SAUZ 26.57N 98.87W
07/01/2007 STARR TX LAW ENFORCEMENT
DPS TROOPER REPORTS 6 INCHES TO 1 FOOT OF WATER ON 3167
NEAR EL SAUZ.
&&
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:14 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 2 hr |
| Jul 1, 7:14 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 2 hr |
| Jul 1, 7:46 PM CDT | Flash Flood Warning | BRO | Zapata | 119 min |
| Jul 1, 8:22 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 53 min |
| Jul 1, 8:40 PM CDT | Tornado Warning | BRO | Starr | 50 min |
| Jul 1, 8:55 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 2 hr |
| Jul 1, 9:22 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 53 min |
| Jul 1, 10:57 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 3 hr |
| Jul 1, 11:22 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 113 min |
| Jul 2, 12:14 AM CDT | Flash Flood Watch | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 25 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.